MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 7 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 7 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CA-22703
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Adult Respiratory Distress Syndrome (1696); Anaphylactic Shock (1703); Cardiac Arrest (1762); Erythema (1840)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient had an allergic reaction to the catheter.The patient had a known allergy to chlorhexidine with previous anaphylaxis to skin prep for peripheral iv 4 months earlier.The patient experienced erythema at the insertion site, respiratory distress with agonal respiration, no pulse, and pulseless electrical activity.The patient was treated with cpr for 45 minutes, epinephrine iv, intubation, cardioversion, and solumedrol.The patient was stabilized and discharged home from the icu after 5 days.It was reported the patient experienced severe psychological distress requiring on-going intervention.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The report of a catheter related allergic reaction was confirmed based on the customer report.The customer confirmed that the patient had a known allergy to chlorexidine and the catheter was inadvertently placed.The instructions for use (ifu), which is included in the device packaging, was reviewed.It states, "contraindications: the arrowg+ard blue antimicrobial catheter is contraindicated for patients with known hypersensitivity to chlorhexidine, silver sulfadiazine and/or sulfa drugs." additionally, the labeling provided with the coated catheter states "the arrowg+ard blue antimicrobial catheter is contraindicated for patients with known hypersensitivity to chlorhexidine, silver sulfadiazine and/or sulfa drugs." a device history record review was performed based on a potential lot from sales history and no relevant findings were identified.Therefore, based on the reported event and customer confirmation of the patient having an allergy, unintentional use error (patient condition) likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC KIT: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17562993
Report Number9680794-2023-00622
Device Sequence Number15119675
Product Code FOZ
UDI-Device Identifier00801902007858
UDI-Public00801902007858
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberCA-22703
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown